Florida, 2025

Damaging Winds and Heavy Rain in Florida, August 27 to 28, 2025

August 27 to 28, 2025 · NWS JAX · 9 events in 2 counties and zones

A surface trough over northeast Florida combined with sea breezes over a moist, unstable airmass produced locally heavy rainfall and isolated strong to pulse severe storms with wet downburst winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface trough over northeast Florida combined with sea breezes over a moist, unstable airmass produced locally heavy rainfall and isolated strong to pulse severe storms with wet downburst winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 8:38 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 27, 8:38 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
938 PM EDT Wed Aug 27 2025

...New UPDATE...

.UPDATE...
Issued at 934 PM EDT Wed Aug 27 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Few widely scattered showers and T'storms are fading along highway
301 over northeast florida this evening, mostly focused over Marion
county along the Ocklawaha river between Ocala and Ocala National
Forest where localized 1-2 inch rainfall amounts have fallen.

For later this evening, have been monitoring model trends for the
development of a weak low across the waters after midnight. While
18Z GFS and the 12Z ECMWF indicated this weak low developing over
the NE FL waters placing scattered to numerous coastal showers
onto our coast late tonight, the trends from the HRRR have been
shifting the placement of heavier showers and the low itself
further eastward away from the coast with the bulk of heavier
showers over the offshore waters. Have maintained scattered shower
chances over night along the beaches and isolated chances to
along the I-95 corridor, but thus far the confidence in very low
for heavier rainfall amounts exceeding 2 inches from convergent
rain showers working onshore, but up to 1-2 inches are possible
from some showers managing to move onshore overnight into the
predawn hours of Thursday that could lead to ponding of water on
coastal community roadways. Otherwise, Lows will be in the upper
60s across inland SE GA and the low 70s along the SE GA coast into
inland NE FL with mid/upper 70s along the NE FL coast.

Thursday, onshore NE flow will push the Atlantic seabreeze well
inland during the afternoon with greatest showers and T'storm
coverage across NE FL FL where higher moisture will be along with
greater cloud cover compared to SE GA as the front to the south
crawls northward into north central FL by the afternoon. Mainly
locally heavy rainfall and frequent lighting are the expected
hazards, but an isolated T'storm may produce wind gusts to 40-50
mph. Highs will be in the upper 80s along the coast to low 90s
over inland NE FL.

&&

.NEAR TERM...through Tonight...

Per the latest analysis, surface high pressure is currently building
eastward across the Ohio River valley, positioning it to the
north of the area and setting up a northeasterly flow locally. A
very tight moisture gradient also resides across southern GA into
northern FL where precipitable water values increase from one inch
to nearly 2 inches along the Atlantic coast. Deeper moisture over
the coastal waters will be advected inland by the northeast flow
and by the Atlantic sea breeze. Convergence along the moisture
gradient and sea breeze will focus chances for isolated to widely
scattered showers and storms along the First Coast from Camden
county south to Flagler county this afternoon. Expect inland
progression with isolated showers and storms pushing toward the
I-75 corridor toward sunset but coverage should dwindle due to the
lingering drier air there.

This evening a weak circulation will attempt to organize along
the interface of the sea breeze remnants and a stalled frontal
zone that will slowly lift northward tonight as steering flow
veers southerly. Lift aloft and lingering instability should
result in scattered shower and isolated thunderstorm development
late this evening which may persist well into the overnight hours.

The confidence is low on precise location, there will be
potential for banding showers along coastal areas which may lead
to flooding issues during the overnight hours, especially at the
NE FL beaches. Among the hiRes guidance, the latest HREF run is
depicting around 30% probability of 3" and 50-70% probability of
1" between midnight and sunrise. A reasonable worst case would be
isolated pockets up to 4" of rain during the predawn hours, which
could occur anywhere from Flagler Beach north to Kingsland GA.
Given the lack of rainfall yesterday and the limited nature of the
convection today, the current thinking is to hold off on any
local Flash Flood Watches.

Otherwise, temps will build to the low 90s inland this afternoon and
stay in the upper 80s closer to the coast. With shallow moisture
being pushed farther inland by the sea breeze this afternoon the
overnight lows won't be as cool as this morning but a few areas in
the interior of SE GA may dip into the upper 60s again tonight.
Elsewhere, lows will span the low/mid 70s.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 201 PM EDT Wed Aug 27 2025

Frontal boundary across Central Florida will start to nudge
northward tonight and Thursday, but especially on Friday and
Friday Night which will set up a much more unsettled weekend. As
this process takes place, deeper moisture will start to fill into
most of the area Thursday and especially Friday, and combined with
several pieces of weak shortwave energy rotating around the base
of an upper trough just north of the region will increase
chances/coverage of convection through the rest of the work week.
The first shortwave impulse Thursday and Thursday Night may induce
a weak low to form offshore southeast GA on before quickly pulling
away to the northeast. This low is not expected to have any
tropical-like characteristics, though could help to induce some
coastal showers as well as additional lift/convergence for diurnal
convection, as well as some coastal/offshore showers into Thursday
Night.

A more robust impulse swings southeastward across
Alabama/Mississippi on Friday and pivots eastward across south GA
through Saturday Morning. Depending on the exact timing of this
feature, it could interact with the usual diurnal sea breeze and
frontal zone to enhance shower/t'storm activity further on Friday,
especially across southeast GA. Early forecast soundings suggest
500mb temps around -7 to -8C and some weak shear as high as 20-25
knots, and therefore this will have to be monitored over the next
24-36 hours reference stronger storm potential, if all of the
ingredients come together. The front and shortwave may once again
continue chances for some showers and isolated t'storms overnight
Friday Night, especially closer the coast. Highs in the upper 80s
to low 90s will be expected inland Thursday, closer to the mid 80s
closer to the coast with northeasterly flow. After lows in the
upper 60s to mid 70s Friday Morning, max temps will be a bit lower
Friday with more cloud cover and convective coverage: mainly in
the mid to upper 80s area-wide with similar lows Saturday Morning
as compared to Friday.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 201 PM EDT Wed Aug 27 2025

Active weather will continue through at least the weekend thanks
to the same frontal boundary remaining nearly stalled across the
area, wobbling slightly north and south through the weekend as
high pressure stays situated to the north/northeast. Periods of
showers and t'storms, enhanced diurnally, will be expected through
the weekend, which also could open up a higher potential for
locally heavy rainfall and minor flooding thanks to the "waves" of
showers and thunderstorms. The WEather Prediction Center (WPC)
does place the area under a marginal risk (1/5) for excessive
rainfall, which may change over the coming days pending the exact
position of the frontal zone. Long range guidance starts to
diverge a bit for the start of the next work week, though early
indications are generally for a downward trend in PoPs as the base
of the upper trough sinks further into the southeast states and
tries to pull in some drier air from the north/northwest. As of
now, looks as though northeast FL will have the highest coverage
for PoPs early next week as the frontal boundary sinks further
south and a ridge of high pressure tries to build in from the
north. Temperatures trend near to slightly below normal during
this more active period.

&&

.AVIATION...
(00Z TAFS)
Issued at 752 PM EDT Wed Aug 27 2025

The 00Z TAF period will start with a few widely scattered T'storms
over northeast florida nearing the vicinity of GNV and VQQ through
02Z with northeasterly winds 5-10 knots. The northeast winds will
subside inland to variable under 5 knots while staying 5-10 knots
at the coast overnight. A weak low should develop just offshore
of the northeast Florida coast late tonight with more organized
coastal showers potentially coming onshore at SGJ and even CRG
after 06Z while MVFR low stratus possible inland at GNV and VQQ
from 09Z to 14Z.

Thursday, the cold front will work a little northward into north
central FL with onshore northeasterly flow 5-10 knots inland and
around 10 knots at the coast. More cloud cover expected south
of SSI into the northeast florida TAF sites, but should remain
VFR from late morning into early afternoon as cloud bases rise
from 2.5 kft to 3.5-4.0 kft. By 17Z, seabreeze on the Atlantic
side will work inland from SSI and SGJ and push well inland with
showers and isolated T'storm activity as it works inland and
encounters strong heating. Have PROB30 groups for the northeast
florida sites for MVFR visibility restrictions in stronger
T'storms as higher moisture will be nearer to the front slowly
working northward from central FL, timing 18-22Z near the coast
and 20-24Z inland at GNV as the seabreeze progress further inland.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  89  68  85 /   0  20  10  30
SSI  76  86  76  85 /  20  30  10  40
JAX  73  89  73  88 /  20  50  10  60
SGJ  75  89  74  87 /  40  60  30  60
GNV  73  91  72  89 /  10  60  10  50
OCF  73  91  72  89 /  10  60  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 27, 8:28 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
928 PM EDT Wed Aug 27 2025

FLZ140-240-280215-
Central Marion FL-Eastern Marion FL-
928 PM EDT Wed Aug 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MARION COUNTY
THROUGH 1015 PM EDT...

At 928 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort McCoy to near Lake Weir. Movement was
south at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Lynne, The Village of Briar Meadow, Ocklawaha, Silver Springs Shores,
Lake Weir, Belleview, Summerfield, and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2928 8185 2896 8195 2896 8212 2935 8198
TIME...MOT...LOC 0128Z 352DEG 8KT 2929 8196 2902 8206

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Local storm report, Aug 27, 8:49 PM EST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
949 PM EDT Wed Aug 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     Rain             1 NNW Belleview         29.07N 82.06W
08/27/2025  M2.77 Inch       Marion             FL   Public

            A public rain gage SE 105th Place measured
            2.77 inches of rainfall in 1 hour. Other
            nearby observations indicated 2.4 to 2.6
            inches in the past hour.

&&

ABE
Local storm report, Aug 27, 8:54 PM EST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
954 PM EDT Wed Aug 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     Rain             2 WSW Belleview         29.05N 82.08W
08/27/2025  M2.70 Inch       Marion             FL   Public

            A public rain gage along SE 120th Street
            measured 2.70 inches since about 9 pm.

&&

ABE

The radar

The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 04:02 UTC.

Open the radar archive at this moment

Event by event

7 heavy rain, 2 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Flagler

When
August 27, 11:00 PM EST to August 28, 10:00 PM EST
Where
Flagler County, 0.92 mi NE of Daytona North
Reported by
Public
Coordinates
29.460, -81.390

Flagler County Assist related a public report of 2 inches of rainfall in the Daytona North area, which is about 10 miles west of Bunnell. This was entered as storm total rainfall.

Thunderstorm Wind, Putnam

When
August 28, 2:17 PM EST
Where
Putnam County, 0.92 mi SW of Peniel
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.610, -81.710

Multiple trees and power lines were blown down near Karen Lane and FL 19 southwest of Palatka. The time of damage was based on radar.

Thunderstorm Wind, Putnam

When
August 28, 2:20 PM EST
Where
Putnam County, 0.6 mi W of Peniel
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.620, -81.710

Putnam County Sheriff reported trees and powerlines were blown down along Silverlake Drive. The time of damage was based on radar.

Heavy Rain, Putnam

When
August 28, 7:09 PM EST to 8:22 PM EST
Where
Putnam County, 0.6 mi E of Pomona Park
Reported by
Public
Coordinates
29.500, -81.590

A public weather station in Pomona Park near Sunny Lane and East Main Street measured 2.2 inches of rainfall between 8:09 pm and 9:22 pm.

Heavy Rain, Putnam

When
August 28, 7:24 PM EST to 8:24 PM EST
Where
Putnam County, 0.69 mi N of Pomona Park
Reported by
Public
Coordinates
29.510, -81.600

A public weather station along Lake Street just north of Carolyn Street measured 2.33 inches in the past hour.

Heavy Rain, Putnam

When
August 28, 7:30 PM EST to 9:30 PM EST
Where
Putnam County, 3.09 mi ENE of Hammond
Reported by
Mesonet
Coordinates
29.390, -81.470

A private weather station in Crescent City recorded 2.21 inches of rainfall from around 8:30 pm to 10:30 pm.

Heavy Rain, Putnam

When
August 28, 7:31 PM EST to 8:31 PM EST
Where
Putnam County, 0.92 mi SE of Buffalo Bluff
Reported by
Public
Coordinates
29.560, -81.660

A public weather station near the intersection of Buffalo Bluff Road and South US Highway 17 measured 2.15 inches in the past hour.

Heavy Rain, Flagler

When
August 28, 9:00 PM EST to 10:45 PM EST
Where
Flagler County, 1.39 mi ESE of Pine Lakes
Reported by
Mesonet
Coordinates
29.520, -81.220

A private weather station near Palm Coast recorded 3.26 inches of rainfall from around 10 PM through around 11:45 pm.

Heavy Rain, Flagler

When
August 28, 10:00 PM EST to 11:00 PM EST
Where
Flagler County, 1.51 mi SSW of Pine Lakes
Reported by
Mesonet
Coordinates
29.510, -81.250

A private weather station in Palm Coast recorded 2.35 inches of rainfall in one hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286255, 1286246, 1286247, 1286250, 1286252, 1286256, 1286253, 1286258, 1286257.